MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35527
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a csi atherectomy followed by a 3mm balloon inflation, the balloon of a advance 35 lp low profile balloon catheter ruptured longitudinally.The device was prepped and advanced over another manufacturer's wire and through a 6x55 raabe sheath to the popliteal artery.There was no angulation or vessel tortuosity noted, but there was high vessel calcification.The lesion was 60-70% occluded.After 2-3 inflations of 2 minutes each using 50/50 optiray/saline contrast, when it reached 12 atm inflation, the balloon ruptured.As they removed the balloon from the sheath, it was noted that the balloon had detached nearly entirely from the catheter.There was blood noted in the inflation device.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the alleged malfunction.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a csi atherectomy followed by a 3mm balloon inflation, the balloon of a advance 35 lp low profile balloon catheter ruptured longitudinally.The device was prepped and advanced over another manufacturer's wire and through a 6x55 raabe sheath to the popliteal artery.There was no angulation or vessel tortuosity noted, but there was high vessel calcification.The lesion was 60-70% occluded.After 2-3 inflations of 2 minutes each using 50/50 optiray/saline contrast, when it reached 12 atm inflation, the balloon ruptured.As they removed the balloon from the sheath, it was noted that the balloon had detached nearly entirely from the catheter.There was blood noted in the inflation device.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures.¿ intended use: ¿the advance 35lp low profile pta balloon dilatation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ instructions for use: balloon preparation ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ capa pr203645 was previously opened to investigate this issue.The capa investigation found that the root causes for this failure were: inadequate preventive maintenance (pm) of folding equipment, inadequate process controls for folding and bonding processes, and inadequate qc work instructions for inspection microtears.Capa then implemented corrective actions to address these root causes after the reported lot for this complaint was manufactured.Based upon the investigation, cook has concluded that the cause of this event was related to manufacturing and quality control deficiencies.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12554614
Report Number1820334-2021-02257
Device Sequence Number17289094
Product Code LIT
UDI-Device Identifier10827002355276
UDI-Public(01)10827002355276(17)211221(10)9400729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2021
Device Model NumberG35527
Device Catalogue NumberPTA5-35-135-4-20.0
Device Lot Number9400729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 6X55 RAABE SHEATH.; CSI VIPERWIRE.; COOK 6X55 RAABE SHEATH; CSI VIPERWIRE
Patient SexUnknown